Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

183 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can I take lorazepam to help my anxiety before bed

Can I take lorazepam to help my anxiety before bed if I just took amitriptyline? I take my amitriptyline beforw bed as well as my birth control. I am having anxiety issues and my doctor gave me lorazepam in case of an emergency. I feel like I should take one as I keep having panic attacks but I am not sure if it will react with my other reeds.
Wed, 3 Oct 2018
Report Abuse
For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

HI, My mother, 91 with dementia, has become combative with the lady who comes to help her bathe. She shakes and pounds her fists on the table and raised her cane at the lady whom she normally likes very much. I called her Dr. because the CNA mentioned that the Dr. may prescribe something to give her a half hour before her bath time to ease her anxiety. He prescribed lorazepam. She is on no other prescriptions and has really no other ailments other than the dementia and macular degeneration. She lives alone and someone visits her daily. My question is whether she can take that medicine just at the time prior to her bath or should she take it every eight hours, I think it said? My concern is that she may become impaired and possibly increase her chance of falling.

doctor1 MD

My roommate just started on lorazepam (0.5mg) exactly one week ago and has been taking 4x/day for the past week. He has been incredibly stressed over work and recent death in the family and started feeling depressed and anxious. The first couple of days he took lorazepam, the anxiety level seemed to have gone down and he seemed more relaxed. Then a few days into it, I started noticing that he seemed more anxious, more unhappy and completely depressed. He just wants to sleep all day and cannot seem to function at all. He seems worse than before he started his meds. The other medication he is taking is Lexapro 10mg once a day. I think he may be taking the wrong meds for him, especially the lorazepam. His doctor told him to take 2-3 lorazepam per day vs 4 when my roommate called him to tell him that he is feeling worse than ever before. He also takes antabuse which he has been taking for a year now, everyday, without missing one single dose. I am not sure lorazepam is the correct anti anxiety pill for an alcoholic taking antabuse. Should he start weaning off lorazepam? How? He s only been on it for a week. He only took one dose today and he s a big mess. He said he feels so anxious and tired. He looks like he s about to have a breakdown and physically he just looks miserable. Should he be weaning off Lexapro (escitalopram) as well? If so, how? Please help. I want to help my friend. He will be seeing another doctor early next week (earliest he can see one due to the holiday) but would love you know how I can help in the meantime.

doctor1 MD

50 F 5 8 , hmmm have had my uterus (kept my ovaries)removed in 2000 and my neck fused then also. The rest tonsils 79, appendix 73. Had knees mashed b/t truck and car...knee caps dislocate now and ankles jam. Have narly knots in back and a lot of joint pain. Hmm have also been diagnosed with GAD and treated successfully a few times. Went to fam doc over this and this is where this nightmarish trip began...first i was put on Cylexia was suppose to be 20 and my drug store screwed that up...put me on 40 instead....so when i went back to dock and he read off what I was suspose to be on I was oh no...i have been on 40s....and having an extremely hard time sleeping and was totally reved up also was on xanax...that I only used to try and sleep....well he said THAT ISN T WORKING THEN so he dropped me to 20 of prozac and lorazepam gosh discovered how being really depressed felt...so at 6 wks went back and expressed again how depressed I felt and still couldn t sleep...so he looked at me and said....you came in for anxiety right? I said right.......so he jerked me off the prozac and put me on klonipin.......this was fri i was actually feeling pretty good by sun........at least compared to how i had felt.......then on mon I got a call from the clinic and they could get me worked in too come on............. sigh........threw out the klonipin and she put me on wellbutrin....then prozac....then trazadone.....then buspar..........and the whole time i have been being treated in a pain clinic....and they had me on hydrocodone and neurontin....which the day after thanksgiving....it took me 20 minutes to get out of bed I had no balance...I could barely walk and couldn t carry on any kind of conversation with anyone..........and when letting the dogs out managed to put my head into the wall and put a dent into it........I couldn t drive I simply couldn t think........it was horrible.........I found out it was the neurontin and tappered down and quit it in a matter of 2 wks...still feel like I am regaining ground from that.....of course this smorgasbord of chemistry I am on might be part of my problem too. The mental health clinic here Adanta apparently doesn t want to treat me...they just keep telling me it is going to be very expensive and would take at least 2 months to get in to even see a councilor.......though I did my screening with the councilor he wanted to see me the next day....well they refused to let me see him because they couldn t get hold of my insurance company. I have fought with them all last wk and feel like it is the front desk that is my problem....Adanta is the government run service here....I live in a very small town that is actually not close to anything...I have been driving over an hr to the clinic that is private. Now back to my problem the person who is doing my meds....is almost impossible for me to get hold of when I am having problems....I guess I can say...I have actually never been successful at getting hold of her......the last time I went in to see her........she told me with all the different scripts she had given me..........I needed to just go home and figure out what works....and if I can t she will treat me for being bipolar at the end of june. Sigh I went in for anixety have been told I have severe major depression....and nothing that has been done has made me feel better only miserable and actually depressed....sigh I am presently unemployed right now....and in a jam trying to get my unemployment, my head is so messed up from these drugs at this point I am not even sure I could get a job...I really need some help here if there is anyway possible.

Loading Online Doctors....